MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP200-23
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 23mm epic valve was selected for implant.After the valve was implanted and the chest was closed, it was noted that there was a small hole on the leaflet.The device was removed and replaced with a 21mm epic valve to resolve the event.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient was noted to have since passed away.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 23mm epic valve was selected for implant.After the valve was implanted and the chest was closed, it was noted via echo that there was a small hole on the leaflet.The device was removed, replaced with a 21mm epic valve, and the coronary sinus was repaired to resolve the event.The patient remained hemodynamically stable throughout the procedure and there was a clinically significant delay.However, they were unable to remove the patient off of bypass after.The patient was noted to have since passed away later that day.The thought is that the increased bypass time and the valve replacement may've been the reason for the patient's death.
 
Additional Manufacturer Narrative
An event of a hole in the valve and patient death was reported.The investigation found that cusp 3 contained a hole.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including inspection of the sewing cuff prior to release.The cause of the hole in the cusp remains unknown; it is possible that it was due to procedural circumstances/user techniques, a sharp object coming into contact with the cusp during procedure.The cause of reported death was due to increased bypass time and the valve replacement.However this cannot be confirmed.The reported surgical intervention was a result of case-specific circumstances as device was surgically explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: "the exact cause of death is unknown, but may be related to a prolonged procedure time with inadequate myocardial preservation.From the appearance of the hole it appears to be a pin size hole which may be related to possibly due to inadvertent piercing of the leaflet tissue by a needle at the time of suture placement.However, the exact cause remains unknown.".

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22680039
Report Number2135147-2025-04230
Device Sequence Number21194093
Product Code LWR
UDI-Device Identifier05415067033130
UDI-Public(01)05415067033130(17)270501
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESP200-23
Device Catalogue NumberESP200-23
Device Lot NumberBR00038381
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown